MAUDE Adverse Event Report: AV-TEMECULA-CT MITRACLIP SYSTEM CLIP DELIVERY SYSTEM; MITRACLIP DELIVERY SYSTEM

AV-TEMECULA-CT MITRACLIP SYSTEM CLIP DELIVERY SYSTEM; MITRACLIP DELIVERY SYSTEM
Catalog Number CDS0201
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Codes Mitral Regurgitation (1964); Heart Failure (2206)
Date of Event 05/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.All available information was investigated and a definitive cause for the single leaflet device attachment (slda) in this incident could not be determined.The increased mitral regurgitation (mr) is likely due to the reported slda.The reported patient effects of worsening mr and worsening heart failure are listed in the mitraclip system instructions for use (ifu) as known possible complications associated with mitraclip procedures.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
This is filed to report the single leaflet device attachment (slda) and increased mitral regurgitation (mr).It was reported that the initial mitraclip procedure was performed on (b)(6) 2015, to treat degenerative mitral regurgitation (mr) with a grade of 4+.One clip was implanted, reducing mr to 2+.On (b)(6) 2019, the patient was admitted for heart failure.It was found that the clip detached from the posterior leaflet and remained attached to the anterior leaflet (slda).In the physicians opinion, it is unclear what caused the slda.The mr increased to 3-4+.No treatment is planned at this time as the patient is evaluating options.There was a clinically significant delay in the procedure resulting in prolonged hospitalization for heart failure.No additional information was provided.
 
Additional Manufacturer Narrative
Internal file number: (b)(4).
 
Event or Problem Description
Subsequent to the initially filed medwatch report, the following information was received: on (b)(6) 2019, the patient underwent a second mitraclip procedure.An additional clip was implanted without issue, reducing mr from 4+ to 2+.No additional information was provided.

Brand Name
MITRACLIP SYSTEM CLIP DELIVERY SYSTEM
Common Device Name
MITRACLIP DELIVERY SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8700201
Report Number2024168-2019-04701
Device Sequence Number11331462
Product Code NKM
UDI-Device Identifier08717648195914
UDI-Public08717648195914
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2016
Device Catalogue NumberCDS0201
Device Lot Number51026U118
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/21/2019
Supplement Date Received by Manufacturer07/26/2019
Initial Report FDA Received Date06/14/2019
Supplement Report FDA Received Date07/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age87 YR
Patient Weight59